Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 23, NWS Corpus Christi, TX

April 17, 2017Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 17, 2017, 2:23 AM CDT for Webb County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2017, 2:23 AM CDT (07:23 UTC)
Expired
Apr 17, 2017, 3:15 AM CDT
In force
52 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1320 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.9

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS54 KCRP 170723
SVRCRP
TXC479-170815-
/O.NEW.KCRP.SV.W.0023.170417T0723Z-170417T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
223 AM CDT MON APR 17 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southeastern Webb County in south central Texas...

* Until 315 AM CDT

* At 223 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of Botines to near United South High
  School, moving east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Laredo, Ranchitos Las Lomas, Mirando City, Bruni, Oilton, United
  South High School, Texas A&M International University and
  Aguilares.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 2779 9881 2730 9880 2748 9947 2780 9941
TIME...MOT...LOC 0723Z 276DEG 37KT 2774 9934 2751 9938 

HAIL...1.00IN
WIND...70MPH
 
$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:40 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 17, 12:40 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1240 AM CDT Mon Apr 17 2017

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

A disturbance moving east across the Mexico/South TX border will
continue to lead to shower/thunderstorm development tonight
through Monday. Best rain chances overnight expected to affect LRD
site and may reach toward ALI late in the night...with mention of
at least VCTS for CRP-VCT by 18Z. May see a break in activity out
west for LRD around 12Z due to an overworked atmosphere but it
really depends on the progress of the mid level disturbance so
will maintain VCTS in the TAFs until at least 17Z. As rain chances
farther east at CRP-ALI-VCT begin to wind down in the evening, am
expecting some redevelopment out west for LRD after 00Z although
coverage may be less compared to this evening. For the most part,
will maintain MVFR CIGs through the period, although CIGs may lift
to VFR from ALI-CRP for a period Monday AFTN. Wind will generally
be out of the SE with gusts up to 20 KTs possible in the AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  82  69  83  69  /  20  40  20  50  10
Victoria          68  82  67  84  66  /  10  40  20  50  10
Laredo            70  85  67  88  68  /  50  40  30  10  10
Alice             68  84  67  86  65  /  20  50  30  50  10
Rockport          72  80  71  83  71  /  10  30  20  40  10
Cotulla           68  82  66  86  67  /  50  50  30  10  10
Kingsville        70  84  68  86  67  /  20  50  20  50  10
Navy Corpus       73  80  72  83  72  /  10  30  20  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Apr 16, 8:51 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
851 PM CDT Sun Apr 16 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-180200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
851 PM CDT Sun Apr 16 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Tonight

Scattered thunderstorms will move out of Mexico into the western
Brush Country tonight. Some of these storms could become strong,
producing strong gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to perhaps numerous showers and thunderstorms may affect
primarily inland areas during the day Monday. An isolated strong
storm may occur. Additional chances of thunderstorms will exist
across the Coastal Plains to Victoria area on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible.

In the hours before

Special weather statement, Apr 16, 10:51 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1051 PM CDT SUN APR 16 2017

TXZ239-170415-
Webb-
1051 PM CDT SUN APR 16 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEBB COUNTY...

At 1050 PM CDT, a strong thunderstorm was located over El Cenizo, or
16 miles south of Laredo, moving northeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Laredo, Rio Bravo and El Cenizo.

LAT...LON 2727 9949 2730 9949 2731 9950 2730 9953
      2732 9954 2734 9951 2735 9951 2741 9949
      2743 9949 2746 9945 2732 9937 2726 9945
      2727 9947 2726 9948
TIME...MOT...LOC 0350Z 241DEG 16KT 2731 9952

CB
Special weather statement, Apr 16, 11:19 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1119 PM CDT SUN APR 16 2017

TXZ239-170500-
Webb-
1119 PM CDT SUN APR 16 2017

...AN AREA OF STRONG THUNDERSTORMS IS AFFECTING WESTERN AND CENTRAL
WEBB COUNTY...

At 1118 PM CDT, strong thunderstorms were clustered over the
western half of Webb county, moving northeast at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Las Tiendas, Laredo International
Airport, Botines, Unitec Industrial Park, La Esperanza Ranch Airport,
Ranchos Penitas West, Columbia Bridge, Chupadera Ranch Airport,
United South High School, Texas A&M International University, St
Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Community College, Laredo Country Club, Orvil, Callaghan and
Ranchitos Las Lomas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2820 9940 2803 9939 2804 9923 2727 9920
      2727 9933 2732 9937 2727 9949 2731 9954
      2741 9949 2749 9948 2750 9953 2757 9951
      2764 9960 2766 9971 2780 9988 2798 9993
      2800 9999 2815 10009 2820 10020
TIME...MOT...LOC 0418Z 210DEG 22KT 2787 9944

PZ
Special weather statement, Apr 16, 11:53 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1153 PM CDT SUN APR 16 2017

TXZ229-239-170530-
Webb-La Salle-
1153 PM CDT SUN APR 16 2017

...AN AREA OF STRONG THUNDERSTORMS IS AFFECTING CENTRAL AND EASTERN
WEBB AND SOUTHWESTERN LA SALLE COUNTIES...

At 1152 PM CDT, strong thunderstorms were located through central
Webb county, moving northeast at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Encinal, Botines, Ranchitos Las Lomas, Mirando City, La Esperanza
Ranch Airport, Oilton, Artesia Wells, Callaghan and Aguilares.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2820 9975 2820 9940 2830 9939 2832 9912
      2746 9893 2737 9918
TIME...MOT...LOC 0452Z 219DEG 14KT 2772 9927

PZ
Special weather statement, Apr 17, 1:20 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
120 AM CDT MON APR 17 2017

TXZ239-170700-
Webb-
120 AM CDT MON APR 17 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...

At 119 AM CDT, a strong thunderstorm was located 17 miles northwest
of Columbia Bridge, or 36 miles northwest of Laredo, moving east at
20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Columbia Bridge.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2811 9980 2771 9965 2770 9975 2773 9977
      2773 9979 2774 9980 2778 9982 2776 9984
      2779 9985 2780 9988 2784 9988 2788 9991
      2791 9990 2794 9994 2798 9993 2800 9999
      2805 10001
TIME...MOT...LOC 0619Z 254DEG 18KT 2788 9995

CB
Special weather statement, Apr 17, 2:00 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
200 AM CDT MON APR 17 2017

TXZ239-170745-
Webb-
200 AM CDT MON APR 17 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WEBB COUNTY...

At 159 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Las Tiendas to 8 miles west of
Botines to near Ranchos Penitas West. Movement was east at 30 mph.

Winds in excess of 50 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Laredo, Las Tiendas, Botines, Unitec Industrial Park, Ranchitos Las
Lomas, Doctors Hospital Of Laredo, Ranchos Penitas West, Orvil and
Callaghan.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2759 9954 2761 9955 2761 9958 2762 9958
      2764 9960 2764 9963 2763 9963 2764 9967
      2765 9966 2766 9968 2776 9964 2795 9967
      2797 9912 2772 9908 2757 9911
TIME...MOT...LOC 0659Z 268DEG 27KT 2787 9959 2776 9958 2765 9957

CB
Special weather statement, Apr 17, 2:13 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
213 AM CDT MON APR 17 2017

TXZ239-170800-
Webb-
213 AM CDT MON APR 17 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY...

At 212 AM CDT, a strong thunderstorm was located near Laredo
Community College, or 7 miles southwest of Laredo, moving east at 45
mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, St
Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Community College, Laredo Country Club, United South High
School, Texas A&M International University and Ranchitos Las Lomas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2726 9949 2730 9949 2730 9953 2732 9954
      2734 9951 2741 9949 2745 9950 2749 9948
      2750 9950 2750 9953 2757 9951 2760 9954
      2760 9959 2761 9958 2760 9911 2727 9908
      2727 9933 2732 9937 2726 9945
TIME...MOT...LOC 0712Z 270DEG 41KT 2747 9958

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:51 PM CDTSpecial Weather StatementCRPWebb24 min
Apr 16, 11:19 PM CDTSpecial Weather StatementCRPWebb41 min
Apr 16, 11:53 PM CDTSpecial Weather StatementCRPWebb37 min
Apr 17, 1:20 AM CDTSpecial Weather StatementCRPWebb40 min
Apr 17, 1:31 AM CDTSevere Thunderstorm WarningCRPWebb31 min
Apr 17, 2:00 AM CDTSpecial Weather StatementCRPWebb45 min
Apr 17, 2:13 AM CDTSpecial Weather StatementCRPWebb47 min
Apr 17, 2:40 AM CDTAreal Flood AdvisoryCRPWebb2 hr
Apr 17, 3:10 AM CDTSevere Thunderstorm WarningCRPDuval, Webb50 min
Apr 17, 4:01 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces44 min
Apr 17, 4:45 AM CDTSpecial Weather StatementCRPJim Wells, Kleberg30 min
Apr 17, 5:15 AM CDTSpecial Weather StatementCRPKleberg, Nueces, San Patricio60 min
Apr 17, 8:25 AM CDTRiver Flood WarningCRPWebb3 days
Apr 17, 9:32 AM CDTSpecial Weather StatementCRPKleberg, Nueces43 min
Apr 17, 11:31 AM CDTSpecial Weather StatementCRPVictoria29 min
Apr 17, 2:05 PM CDTSpecial Weather StatementCRPCalhoun40 min
Apr 17, 2:32 PM CDTAreal Flood AdvisoryCRPCalhoun58 min
Apr 17, 2:45 PM CDTFlash Flood WarningCRPCalhoun2 hr
Apr 17, 2:50 PM CDTSpecial Weather StatementCRPCalhoun25 min
Apr 17, 3:30 PM CDTSpecial Weather StatementCRPCalhoun15 min
Apr 17, 4:46 PM CDTSpecial Weather StatementCRPJim Hogg29 min
Apr 17, 5:20 PM CDTSevere Thunderstorm WarningCRPKleberg25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.